MAUDE Adverse Event Report: ETHICON INC. PROLENE BL 4X90CM M1.5 USP4/0 DA RB-1 +PLDGT; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PROLENE BL 4X90CM M1.5 USP4/0 DA RB-1 +PLDGT; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number D5981
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The actual device batch number associated with this event is not known.The international affiliate reports the following possible batch numbers: batch lcj143 mfg date: 03/20/2017, exp date: 02/28/2022; batch lpj095 mfg date: unk, exp date: unk.In addition, a review of the batch manufacturing records for the possible batch number lcj143 was conducted and the batches met all finished goods release criteria.Additional information was requested and the following was obtained: confirm the total qty of devices involved (same lot as reported) where the needle actually protruded from an unopened package causing hole, tear, or puncture that compromises sterility? one.Was the issue of all needles orientated vertically in the package noticed with new product or after the box had been previously opened and sitting in the storeroom or other location prior to use? the issue was noticed in the pacakges with new products.No further information will be provided.Please note- a limit of up to 10 eaches of unused representative samples only to be returned for evaluation.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that on (b)(6) 2018, a staff member of the hospital was pricked his/her finger on a needle which was protruded from an unopened package while he/she was working in the stock room.The injured staff was not infected.There were no adverse patient consequences.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) additional information: additional information: a review of the batch manufacturing records for the possible batch number lpj095 was conducted and the batches met all finished goods release criteria.Batch lpj095 mfg date: 12/21/2017 exp.Date - 11/30/2022 additional evaluation summary: an unopened sample of product code d5981, lot lcj143 was returned for evaluation.During the visual inspection of the sample, pin holes on the copolymer and top folder were observed, also needles were orientated vertically in the package this caused the holes on cavity.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Based on the samples condition, the assignable cause suggests an incorrect needle park resulting in pinhole on package.An actual sample of lot lpj095 was returned for analysis.During the visual inspection of the opened sample, no damaged was observed on the package, also the needle-suture combinations were found partially dispensed and the needles in the folder were not observed orientated vertically in the package.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Four unopened samples of product code d5981, lot lpj095 were returned for analysis.During the visual inspection of four unopened samples no damage was noted on the package.The samples were opened and contains four needle-suture combinations double armed.In two samples, no defects or needles orientated vertically were found; however, two samples had a needle orientated vertically in the package resulting in a parked incorrectly.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.According to the condition of the samples, the assignable cause suggests an incorrect needle park.

Brand Name
PROLENE BL 4X90CM M1.5 USP4/0 DA RB-1 +PLDGT
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7445873
Report Number2210968-2018-72200
Device Sequence Number19346101
Product Code GAW
UDI-Device Identifier10705031025875
UDI-Public10705031025875
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD5981
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2018
Initial Date Received by Manufacturer 03/23/2018
Supplement Date Received by Manufacturer04/26/2018
Initial Report FDA Received Date04/19/2018
Supplement Report FDA Received Date05/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1